Previous |  Up |  Next


semigroup; evolution equation; invariant set; Conley index; resonance
We study the problem of existence of orbits connecting stationary points for the nonlinear heat and strongly damped wave equations being at resonance at infinity. The main difficulty lies in the fact that the problems may have no solutions for general nonlinearity. To address this question we introduce geometrical assumptions for the nonlinear term and use them to prove index formulas expressing the Conley index of associated semiflows. We also prove that the geometrical assumptions are generalizations of the well known Landesman-Lazer and strong resonance conditions. Obtained index formulas are used to derive criteria determining the existence of orbits connecting stationary points.
[1] Bartolo, P., Benci, V., Fortunato, D.: Abstract critical point theorems and applications to some nonlinear problems with ``strong'' resonance at infinity. Nonlinear Anal., Theory Methods Appl. 7 (1983), 981-1012. MR 0713209 | Zbl 0522.58012
[2] Ćwiszewski, A., Rybakowski, K. P.: Singular dynamics of strongly damped beam equation. J. Differ. Equations 247 (2009), 3202-3233. DOI 10.1016/j.jde.2009.09.006 | MR 2571574 | Zbl 1187.35002
[3] Henry, D.: Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics 840 Springer, Berlin (1981). DOI 10.1007/BFb0089647 | MR 0610244 | Zbl 0456.35001
[4] Kokocki, P.: The averaging principle and periodic solutions for nonlinear evolution equations at resonance. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 85 (2013), 253-278. DOI 10.1016/ | MR 3040364 | Zbl 1292.34059
[5] Kokocki, P.: Connecting orbits for nonlinear differential equations at resonance. J. Differ. Equations 255 (2013), 1554-1575. DOI 10.1016/j.jde.2013.05.012 | MR 3072663 | Zbl 1302.34098
[6] Kokocki, P.: Dynamics of Nonlinear Evolution Equations at Resonance, PhD dissertation. Nicolaus Copernicus University Toruń (2012).
[7] Kokocki, P.: Effect of resonance on the existence of peridic solutions for strongly damped wave equation. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 125 (2015), Article ID 10526, 167-200. DOI 10.1016/ | MR 3373579
[8] Landesman, E. M., Lazer, A. C.: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. Math. Mech. 19 (1969/1970), 609-623. MR 0267269
[9] Massatt, P.: Limiting behavior for strongly damped nonlinear wave equations. Nonlinear phenomena in mathematical sciences, Proc. Int. Conf., Arlington/Tex., 1980. J. Differential Equations 48 (1982), 334-349. DOI 10.1016/0022-0396(83)90098-0 | MR 0702424
[10] Prizzi, M.: On admissibility for parabolic equations in {$\mathbb R^n$}. Fundam. Math. 176 (2003), 261-275. DOI 10.4064/fm176-3-5 | MR 1992823
[11] Rybakowski, K. P.: The Homotopy Index and Partial Differential Equations. Universitext Springer, Berlin (1987). MR 0910097 | Zbl 0628.58006
[12] Rybakowski, K. P.: Nontrivial solutions of elliptic boundary value problems with resonance at zero. Ann. Mat. Pura Appl. (4) 139 (1985), 237-277. MR 0798176 | Zbl 0572.35037
Partner of
EuDML logo